Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 6, 2014, 5:03 PM MDT for Teller County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 5:03 PM MDT (23:03 UTC)
- Expired
- Aug 6, 2014, 5:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS85 KPUB 062303 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT WED AUG 6 2014 COZ081-085-062330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 503 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EL PASO COUNTY UNTIL 530 PM MDT... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER CASCADE...OR 8 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE SOUTHERN PORTION OF THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3888 10500 3895 10499 3892 10485 3884 10489 TIME...MOT...LOC 2302Z 266DEG 16KT 3889 10496 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:18 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 6, 3:18 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT WED AUG 6 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 317 PM MDT WED AUG 6 2014 CURRENTLY... WEAK BOUNDARY WAS MOVING SOUTH ACROSS THE EASTERN PLAINS. THIS BOUNDARY WAS INITIATING SOME CONVECTION OVER KIOWA COUNTY AT 2 PM. GENERALLY N OF HIGHWAY 50 WINDS WERE FROM A WEAK NORTHERLY COMPONENT WHILE WINDS WERE GENERALLY LIGHT AND VARIABLE SOUTH OF 50. OVER THE MTNS...ESPECIALLY INTERIOR MTNS...IT HAS DRIED OUT QUITE A BIT WITH DWPTS IN THE 30S...WITH A FEW 20S AT HIGHER ELEVATIONS. IT ALSO APPEARS TO BE DRIER ALOFT AS CLOUDS ARE NOTICEABLY MUCH LESS ONCE YOU GET SOUTH OF US-50. REST OF TODAY INTO TONIGHT... MAIN CONCERN IN THE IMMEDIATE SHORT TERM WILL BE THE WALDO BURN SCAR. HRRR SHOWING BEST CHANCE OF PRECIP THIS AFTERNOON MAINLY OVER C MTNS...GREATER PIKES PEAK REGION AND KIOWA COUNTY. HAVE ALREADY INCREASED POPS THIS AREA IN EARLIER UPDATES. ALTHOUGH FLASH FLOODING NOT LIKELY OVER BURN SCARS...ONE HEAVY SHOWER IN THE WRONG PLACE CAN EASILY CAUSE PROBLEMS. FOR LATER TONIGHT...LOW LVL MOISTURE WILL LIKELY INCREASE...ESPECIALLY OVER THE FAR E PLAINS AS 60 DWPTS CURRENTLY IN SW NEB ARE SHUNTED SOUTHWARD BEHIND THE FRONT. WE WILL LIKELY SEE SOME LOW CLOUDS TOMORROW MORNING...ESPECIALLY OVER THE FAR SE PLAINS IN THE GREATER KIOWA COUNTY REGION. NAM GUIDANCE HAS SOME PRECIP LATE TONIGHT THIS REGION BUT IT IS LIKELY A BIT OVERDONE. WITH DRIER AIR OVER THE MTNS...WILL LIKELY SEE ANOTHER COOL NIGHT OVER THE HIGHER TRRN...ESPECIALLY ALONG THE CONTDVD AND HIGH VALLEYS. TOMORROW... EXPECT MORE CONVECTION OVER THE AREA TOMORROW AND HAVE POPS DRAWN UP EVERYWHERE OVER THE CWA BY TOMORROW AFTERNOON. PWAT VALUES INCREASE TO OVER AN INCH OVER THE PLAINS AND AREA WILL LIKELY BE FEELING THE LEADING EDGE OF A WELL DEFINED TROUGH OVER E UTAH. CONVECTION SHOULD INITIATE AROUND ITS NORMAL TIME OVER THE MTNS (NOONISH) AND THEN INCREASE AND MOVE EAST OVER THE PLAINS. BEST CHANCE OF POPS WILL BE OVER C MTNS...PIKES PEAK AREA AND FAR E PLAINS...ESPECIALLY BY LATE AFTERNOON. FLOODING THREAT ON THE BURN SCARS WILL BE HIGHER TOMORROW THAN TODAY. STORMS MAY BE A BIT MORE ORGANIZED TOMORROW DUE TO A BIT BETTER DEEP SHEAR AND HIGHER CAPE VALUES. AN ISOLD SVR STORM CANT BE RULED OUT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 317 PM MDT WED AUG 6 2014 .THURSDAY EVENING AND FRIDAY...MAIN CHALLENGE WILL BE THE MOVEMENT OF THE MCS WHICH DEVELOPS OVER NORTHEAST COLORADO...AND THE AMOUNT OF MOISTURE AND INSTABILITY FROM THE OUTFLOW. OVER NORTHEAST COLORADO MOST MODELS DEVELOP CONVECTION THURSDAY AFTERNOON AND EVENING...WHICH MOVES TO THE EAST OR EAST SOUTHEAST DURING THE EVENING. BELIEVE MOST OF THE CONVECTION WILL STAY TO THE NORTH OF THE CWA...BUT THERE IS THREAT FOR SOME OF THE CONVECTION TO DEVELOP OVER THE PALMER DIVIDE REGION AND MOVE TO THE SOUTHEAST DURING THURSDAY EVENING. POPS GRIDS KEEP SCATTERED POPS OVER THESE REGIONS FOR THURSDAY EVENING AND INTO THE OVERNIGHT. ON FRIDAY...EXPECT OUTFLOW FROM THE MCS TO INCREASE LOW LEVEL MOISTURE OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. CANNOT GET VERY SPECIFIC ABOUT AMOUNT OF MOISTURE AND INSTABILITY IN THE OUTFLOW FROM MCS...BUT HUNCH IS OUTFLOW WILL BE STRONGER THAN MOST MODELS SUGGEST. IF THIS IS THE CASE...LOW LEVELS COULD BECOME MORE UNSTABLE DUE TO INCREASED MOISTURE. HOWEVER...IF THE LOW LEVELS ARE TOO CLOUDY OR COOL...ATMOSPHERE MAY BE STABLE ON THE PLAINS. DECIDED TO GO WITH SCATTERED POPS MAINLY ALONG PALMER DIVIDE AND PORTIONS OF THE EASTERN PLAINS ON FRIDAY. NAM12 HAS A POTENT AND COMPACT SHORTWAVE MOVING OVER EASTERN COLORADO FRIDAY...AND CAPES OVER PORTIONS OF THE SOUTHEAST PLAINS ARE OVER 2000 J/KG. THINK THIS MAY BE OVERDONE...BUT HIGHLIGHTS POTENTIAL FOR STRONGER CONVECTION FRIDAY. FURTHER WEST...MONSOON PLUME IS MOSTLY SUPPRESSED TO THE SOUTH...WITH ISOLATED TO SCATTERED POPS OVER THE MOUNTAINS. .SATURDAY AND SUNDAY...UPPER TROUGH REMAINS NEAR THE WEST COAST WITH THE AXIS OF THE 500 MB RIDGE OVER COLORADO. SOUTH TO SOUTHWEST FLOW ALOFT WILL START BRINGING MORE MIDDLE AND UPPER LEVEL MOISTURE INTO THE REGION. POPS INCREASE OVER THE MOUNTAINS ESPECIALLY ON SUNDAY. WEAK UPSLOPE FLOW COULD CONTINUE WITH LOW LEVEL MOISTURE REMAINING OVER THE PLAINS. .MONDAY THROUGH WEDNESDAY...GFS AND EC SUGGEST THE BEGINNING OF A PATTERN CHANGE WHICH WILL RESULT IN THE UPPER RIDGE RETROGRADING AND NORTHWEST FLOW DEVELOPING OVER THE REGION. MORE SUBTLE FEATURES WILL AFFECT THE DAY TO DAY WEATHER. CURRENT INDICATIONS ARE A DECREASE IN MID LEVEL MOISTURE BY MID WEEK FOR A DECREASED CHANCE OF DIURNAL CONVECTION OVER THE MOUNTAINS. ABUNDANT LOWER LEVEL MOISTURE ON THE PLAINS WILL GRADUALLY MOVE EAST OF THE STATE. LIKELY STILL ENOUGH MOISTURE FOR DIURNAL CONVECTION...BUT PATTERN CHANGES SUGGESTS LOWER COVERAGE WITH LESS INTENSITY. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 317 PM MDT WED AUG 6 2014 ISOLD TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER KCOS...WITH A BETTER CHANCE OF TSRA TOMORROW AFTERNOON. OTHERWISE...VFR EXPECTED. FOR KPUB AND KALS...VFR NEXT 24. THERE WILL BE A SLIGHT CHANCE OF TSRA OVER THESE TWO SITES TOMORROW AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...PGW AVIATION...HODANISH
Hazardous weather outlook, Aug 6, 11:36 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT WED AUG 6 2014 COZ058>089-093>099-071745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1136 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AS DRIER AIR CONTINUES TO SPREAD ACROSS THE REGION TODAY...ONLY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE BEST CHANCE OF ANY STORMS WILL BE OVER THE CENTRAL MOUNTAINS...THE PIKES PEAK REGION AND KIOWA COUNTY. STORMS TODAY WILL BE HIGHER BASED...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS UP TO 40 MPH...ALTHOUGH BRIEF HEAVY RAINFALL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO THURSDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION FROM FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK...WITH SCATTERED THUNDERSTORMS POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD. SHEAR AND INSTABILITY WILL INCREASE FRIDAY AND SATURDAY...AND ONE OR TWO SEVERE STORMS WILL BE POSSIBLE ON THE PLAINS...BRINGING THE THREAT OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THE MAIN THREAT OF ANY STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. ANY STORMS THAT FORM OVER THE BURN SCARS WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HODANISH
In the hours before
Special weather statement, Aug 6, 2:54 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT WED AUG 6 2014 COZ081-084-085-062115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 254 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SHOWERS AND THUNDERSTORMS OVER CRYSTOLA...OR 14 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. RAINFALL AMOUNTS UP TO 0.10 INCHES WILL AFFECT THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... AREAS IN AND AROUND THE WALDO BURN SCAR. LAT...LON 3898 10507 3901 10503 3895 10479 3884 10492 TIME...MOT...LOC 2052Z 287DEG 17KT 3898 10501 HODANISH
Special weather statement, Aug 6, 5:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT WED AUG 6 2014 COZ081-085-062330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 503 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EL PASO COUNTY UNTIL 530 PM MDT... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER CASCADE...OR 8 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE SOUTHERN PORTION OF THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3888 10500 3895 10499 3892 10485 3884 10489 TIME...MOT...LOC 2302Z 266DEG 16KT 3889 10496 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:14 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Aug 5, 6:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Aug 6, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 21 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.